A class of optical spatial solitons exhibiting propagation in a closed-loop orbit in a two-dimensional plane is presented. A closed-form particlelike model is derived, indicating that the quasi-centrifugal force acting on these solitons can be balanced by an inhomogeneity in the nonlinear index of refraction. Specifically, a circular-shaped nonlinear interface is shown to facilitate stable orbital propagation of solitons that carve their own circular cavity for a wide range of nonlinearity parameters.
© 2006 Optical Society of America
Original Manuscript: November 3, 2005
Manuscript Accepted: November 9, 2005
Eyal Feigenbaum, Meir Orenstein, and Jacob Scheuer, "Circulating spatial solitons," Opt. Lett. 31, 486-488 (2006)